Campus Units

Physics and Astronomy, Mathematics, Ames Laboratory

Document Type

Article

Publication Version

Published Version

Publication Date

1990

Journal or Book Title

Physical Review B

Volume

41

Issue

4

First Page

2158

Last Page

2162

DOI

10.1103/PhysRevB.41.2158

Abstract

Consider a gas of noninteracting particles diffusing into a semi-infinite lattice, Z+×ZD−1, subject to exclusion of double occupancy. An exact closed set of equations can be obtained and solved (in closed form) for the single-site occupancies or densities. Equations for the n-site occupancies couple only to such functions for n and n-1 sites, as for an infinite lattice. Their analysis reveals that negative pair correlations develop during this process, reflecting the propensity for diffusion to reduce density inhomogeneities and fluctuations.

Comments

This article is published as Evans, J. W. "Diffusion of noninteracting particles into a semi-infinite lattice." Physical Review B 41, no. 4 (1990): 2158, doi: 10.1103/PhysRevB.41.2158. Posted with permission.

Copyright Owner

American Physical Society

Language

en

File Format

application/pdf

Share

COinS